MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during endovascular embolization procedure in a patient, there was strong resistance when the subject coil was used with the microcatheter so an attempt was made to remove the subject coil, but it got stuck within the microcatheter.Excessive force was applied to retrieve the coil, but there was a feeling of prematurely detaching the subject coil in the microcatheter.Thus, the entire microcatheter was removed.The procedure was completed successfully by replacing both the devices.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure and no damage noted to the packaging prior to opening the packaging.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the reported events of 'coil in catheter friction', 'coil jammed' and 'main coil prematurely detached/separated during use'.

Brand Name
TARGET 360 ULTRA 3MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16375422
Report Number3008881809-2023-00066
Device Sequence Number7390812
Product Code HCG
UDI-Device Identifier04546540675873
UDI-Public04546540675873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model NumberM0035423040
Device Catalogue NumberM0035423040
Device Lot Number23006736
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH MICROCATHETER (BOSTON SCIENTIFIC)
Patient SexUnknown